AF Association

Dreaming.....all night!!

Hi, been off the amiodarone since early December and started on Bispropol 1.25 which I am tolerating. Whilst I was on amiodarone my sleep was awful with night terrors and dreaming all night. Now I thought this would stop when I came off the amiodarone but although I don’t have the nightmares I am still dreaming all night.... it’s awful.... feel whacked all the time.....anyone else experiencing this with Bisopropol. 💤

16 Replies
oldestnewest

Hi Harfly,

I too had dreadful nightmares and unable to sleep despite being exhausted (got only 3 hours sleep a day whilst taking Amiodarone).

Amiodarone does take a considerable time to work its way out of the system, more than a few months, and presumably the longer someone has taken it, the longer it may take to work its way out.... may be a talk with your Doctor would be a good thing, to see what he/she thinks? I had other side effects from Amiodarone at the time and it did take several months for things to gradually wear off. Hope this is of help.

Regards, Mickey16

1 like
Reply

Thank you. I keep thinking surely things will get better.... I suppose I am only off amiodarone 6/7 weeks so early days 😴

1 like
Reply

May I ask what things did you experience with Amiordarone

Reply

My side effects were insomnia, night terrors, Metallic taste in mouth, taste affected and little smell. My thyroid functions were all over the place and they are still not right. My skin was so sensitive to light and in the summer I covered up completely and kept out the sun as I burnt through my feet badly even though I had on socks!! Glad to be off it 😊

Reply

The half life of amiodarone is 58 days, so it should be gone by 4 months, no matter how much you took.

1 like
Reply

Here’s hoping 🤞 I wish my sense of smell and taste would return. Do you know if Bisopropol affects you sleep?

Reply

You may be short of zinc - a good multi-vitamin-and-mineral tablet from a health food shop for three months might help.

Reply

I have seen a half-life figure of up to six months, so can take up to a year to fully lose the effects. We all process it differently - some faster, some slower.

Reply

Hi Harfly. I'm on Bisopropol and since being on it (couple of years now) I find that I dream very vividly and can often remember the dream in detail when waking up. I do wake 2 or 3 times at night but that might be more to do with age! hope you soon adjust to the meds.

2 likes
Reply

I am exactly the same constantly feel tired. 💤

Reply

Hi harfly, sounds horrid :( Really hope that when amidiorone is out of your system you feel more yourself.

Like glosfrog I dream very vividly on bisoprolol - the dreams started directly I started the bisoprolol, and all my other meds stayed the same, so I know it must the the culprit. Maybe a different beta blocker would help? I hadn’t thought of that.

For me its if the dreams are disturbing, frantic, stressful or nightmarish that it impacts me badly, both in feeling shattered the next day and in waking with a racing heartbeat through the night. So I’ve been trying to make the dreams more pleasant :) I consciously think about peaceful, calming, happy things before drifting off to sleep, and give over any worries to God and pray my mind is guarded against nasty stuff. It’s definitely helped me... But if the dreams bother me I’d definitely see if the dr could suggest an alternative.

Do let us know how you get on x

1 like
Reply

Will do.....hoping things settle down 😊

1 like
Reply

Interesting observations re bisoprolol ... in my case I used to have nightmarish dreams quite often prior to being diagnosed with PAF and prescribed bisoprolol. As soon as I started taking bisoprolol the nightmarish dreams stopped and I did wonder whether that was because I had unknowingly been experiencing AF episodes whilst I was asleep.

I no longer take bisoprolol as I found (other) side effects were adversely affecting my quality of life. I now take diltiazem. Since starting that I have had one or two nightmarish dreams - but nothing like the previous experiences.

2 likes
Reply

Thank you I have had PAF for over 25 years and was on Flecainide until few years ago before I had a TIA and then was put on Sotalol (which was a nightmare) then amiodarone whilst waiting on my ablation. I had my ablation in June 17 and stopped the amiodarone in Dec ...... was hoping that I would have a better nights sleep having come off the amiodarone.... we will wait and see 🤞

Reply

Fingers crossed that you do manage to get a better night's sleep eventually and I'm only sorry I have nothing helpful to say from my own experience, but I do so empathise with the problem of frighteningly-disturbed sleep.

1 like
Reply

Yes it is horrid......my worst was dropping a new born baby in the old fashioned coal fire..... Still gives me shivers....take care 😀

Reply

You may also like...